Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 1, NWS Miami, FL

April 2, 2019Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 2, 2019, 3:38 PM EDT for Palm Beach County, Florida. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2019, 3:38 PM EDT (19:38 UTC)
Expired
Apr 2, 2019, 4:15 PM EDT
In force
37 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 143 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 3:45 PM EDTHAIL 0.54 Nnw Palm Beach Garden, FLVIDEO RECEIVED VIA SOCIAL MEDIA OF SMALL HAIL FALLING IN EASTPOINTE COUNTRY CLUB IN PALM BEACH GARDENS.
Apr 2, 3:47 PM EDTHAIL 0.53 Ssw Jupiter, FLREPORT RECEIVED VIA SOCIAL MEDIA OF SMALL HAIL IN THE ABACOA AREA OF JUPITER.
Apr 2, 3:52 PM EDTTSTM WND DMG1 Nnw Palm Beach Garden, FLMULTIPLE POWER LINES DOWN ALONG PGA BOULEVARD AND MILITARY TRAIL IN PALM BEACH GARDENS. REPORTED BY PALM BEACH GARDENS PD. TIME BASED ON RADAR WIND SIGNATURE OF OVER 60 MPH ABOUT 300 FEET ABOVE THE SURFACE.
Apr 2, 3:53 PM EDTHAIL 0.53 Ssw Jupiter, FLSMALL HAIL IN ABACOA AREA OF JUPITER.
Apr 2, 3:54 PM EDTTSTM WND DMG2 Ne Palm Beach Gardens, FLLARGE TREE DOWN ON CARS IN A PARKING LOT AT PALM BEACH STATE COLLEGE IN PALM BEACH GARDENS. PICTURE RECEIVED VIA SOCIAL MEDIA. OTHER PICTURES RECEIVED OF BROKEN LARGE TREE BRANCHES IN NEARBY NORTH PALM BEACH. TIME ESTIMATED AND BASED ON RADAR WIND SIGNATURE OF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WUUS52 KMFL 021938
SVRMFL
FLC099-022015-
/O.NEW.KMFL.SV.W.0001.190402T1938Z-190402T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
338 PM EDT Tue Apr 2 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeastern Palm Beach County in southeastern Florida...

* Until 415 PM EDT.

* At 338 PM EDT, a severe thunderstorm was located near North County
  Airport, or near Jupiter, moving east at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is possible. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach and
  Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2674 8003 2680 8033 2686 8034 2696 8027
      2696 8014 2697 8014 2697 8008
TIME...MOT...LOC 1938Z 268DEG 29KT 2691 8017 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

AR
1 follow-up statement
841 
WWUS52 KMFL 021949
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
349 PM EDT Tue Apr 2 2019

FLC099-022015-
/O.CON.KMFL.SV.W.0001.000000T0000Z-190402T2015Z/
Palm Beach FL-
349 PM EDT Tue Apr 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...

At 348 PM EDT, a severe thunderstorm was located over Jupiter, moving
east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach and Palm
Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2674 8003 2680 8033 2686 8034 2696 8027
      2696 8014 2697 8014 2697 8008
TIME...MOT...LOC 1948Z 268DEG 29KT 2691 8008 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 1:49 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 2, 1:49 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Miami FL
149 PM EDT Tue Apr 2 2019

.AVIATION...
A cold front will push across the region today into tonight with
increasing shower and thunderstorm chances through the afternoon
and evening. Thunderstorms chances will be highest along the east
coast, particularly PBI, FXE, and FLL. Wind will turn northwesterly
behind the front and quickly veer back to the north to northeast.
Some sub-VFR cigs are possible with convection this afternoon and
evening, as well as behind the front tonight into tomorrow
morning. Wind speeds and gusts will pick up late tonight into
tomorrow morning and persist through the day.

&&

.PREV DISCUSSION... /issued 1106 AM EDT Tue Apr 2 2019/

UPDATE...
Primary adjustments to the forecast this morning as based off the
expectation that an east coast sea breeze will develop and
struggle to push inland against the southwesterly flow. The pinned
sea breeze will act as a convective focus which could enable some
robust convection to develop with the available instability this
afternoon and evening. The atmosphere will cool aloft as the day
continues, which could provide some steeper lapse rates and a more
conducive hail growth zone. Overall, the threat of any strong
storms today is isolated and likely focuses over the regions where
the sea breeze boundary meanders. Some small hail and strong wind
gusts cannot be ruled out with strong convection, if it were to
develop, but the amount of available moisture today is also not
terribly impressive. Have updated the Hazardous Weather Outlook
and forecast to account for these adjustments...updated zones were
transmitted earlier. Have a wonderful Tuesday!

PREV DISCUSSION... /issued 321 AM EDT Tue Apr 2 2019/

DISCUSSION...
Models are showing a fairly vigorous short wave at 500mb moving
across the southeast US this morning and exiting the area by this
afternoon. As it moves through, it causes cyclogenesis over the
southwestern Atlantic waters, off the coast of Jacksonville, along
a stalled frontal boundary sitting over north Florida. Also, along
with the short wave, is the confluence of a polar jet, along with
a sub-tropical jet. however, this occurs over north Florida as
well.

With the low forming, it begins to push the frontal boundary
southward through the day today. This puts South Florida in the
warm sector today. The GFS is indicating a small amount of CAPE,
mainly over the coastal waters. It keeps the boundary layer CAPE
below 1000 J/Kg. However, the NAM shows CAPE close to 2000 J/Kg.
Taking a look at the meso-models for today, the seem to trend
toward the GFS over much of the area. This would indicate the
majority of the area will see PoPs increase through the day to
around 50 percent over the nearshore Atlantic waters, with a
chance of thunderstorms in that area as well. The GFS is
indicating the 500mb temperature should be around -10C today,
plenty cold enough for thunderstorms. So, all in all, some
convective showers today, with possibly a few thunderstorms
around, especially along the Atlantic coast.

The GFS and the ECMWF both show the front pushing through South
Florida overnight tonight. They quickly deepen the coastal low and
speed it off to the northeast. This will take most of the energy
with it, leaving the frontal passage more of a wind shift and a
cooler air mass, with high temperatures about 5 to 10 degrees degrees
cooler for Wednesday. Low temperatures are not forecast to be mush
cooler, with the western Lake region seeing the coolest
temperatures tomorrow morning, and then only a couple degrees
cooler.

Behind the cold front, the wind shifts to the north, then
northeast by Wednesday morning. It also increases over the South
Florida waters to 15 to 20 kts. By Thursday, high pressure has
built in to the north, shifting the wind to the east, and allowing
it to subside some to 10 to 15 kts over the Atlantic. By It will
also allow for moisture to be advected over the region, along with
a warming trend. this may allow for some showers along the
Atlantic coast, as well as the western interior and Gulf coast.

The high will quickly slide off to the east, allowing for the
frontal boundary to slowly advance north again, bringing some
additional instability to the area. PoPs by Friday increase, as
well as chances for thunderstorms, which most of South Florida
will have at least a slight chance for storms on Friday. Another
500mb short wave is also progged to makes its way across the
eastern US on Friday, further contributing to the instability in
the area.

By the weekend, a 500mb ridge builds, bringing a little bit
quieter weather to the area on Saturday. However, models still
indicate at a slight chance to a chance of showers for all of the
area, and a slight chance for thunderstorms for the southern
portion of the area. Sunday, models are suggesting higher CAPE
values across the region, with the GFS showing boundary layer
CAPE between 1000 and 2000 J/Kg. This, along with highs near 90 in
the interior, should allow for showers and a few thunderstorms on
Sunday as well.

By the beginning of next week models are in fairly good agreement
with a strong 500mb trough digging over the mid west, and low
pressure once again bringing some showers and thunderstorms to the
area.

So all in all, a fairly active pattern for the forecast period,
with showers and perhaps a few thunderstorms possible for most
days over the next week. A cold front is forecast to bring some
cooler temperatures for a couple days this week, before a warming
trend brings temperatures back into the 80s and possibly 90s for
South Florida.

MARINE...
A cold front will approach the area waters today. This will shift
the wind to the north, and increase it to 15 to 20 kts, especially
for the Atlantic waters. Some of the off shore Gulf waters may
also see wind of around 15 kts overnight. The wave models are
showing an increasing swell in the Atlantic waters off the Palm
beach coast increasing later today to around 3 ft. The wind is off
shore this afternoon, so only a moderate risk of rip currents is
being introduced for that area today. however, with the wind shift
to the northeast and increasing tomorrow, the Atlantic coast will
probably see a high risk of rip currents for all the Atlantic
beaches. With the wind increasing, small craft should exercise
caution in the Atlantic waters beginning late this afternoon,
through at least tomorrow.

Through the weekend, showers and thunderstorms will be possible
each day, except for Wednesday, when only showers are forecast for
the Atlantic waters.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  66  77  67  79 /  30  20  10  20
Fort Lauderdale  69  78  70  80 /  30  20  20  30
Miami            70  80  70  78 /  20  20  20  20
Naples           66  83  64  84 /   0  10  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

AVIATION...02/RAG
Hazardous weather outlook, Apr 2, 10:54 AM EDT, 4 hours 44 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1054 AM EDT Tue Apr 2 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
030300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1054 AM EDT Tue Apr 2 2019

...LIGHTNING AND WATERSPOUTS POSSIBLE FOR ATLANTIC WATERS AND BEACHES...
...MODERATE RISK OF RIP CURRENTS ALONG THE PALM BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the Palm
Beaches today.

Thunderstorms: Thunderstorms will be possible across the Atlantic waters,
along the east coast, the Lake Okeechobee region, and in the offshore
Gulf waters this afternoon and evening.

Waterspouts: Isolated waterspouts are possible across the Atlantic
and Lake Okeechobee waters.

Wind: Stronger storms may develop this afternoon and evening capable
of producing 45 to 55 mph wind gusts and funnel clouds, primarily
over the east coast and Lake Okeechobee region.

Hail: Stronger storms may develop this afternoon and evening capable
of producing hail up to the size of nickels, primarily east of Lake
Okeechobee.

Waves: Buildings seas are expected in the Atlantic waters today with
the seas 5-7 feet in the Gulf Stream.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Thunderstorms are possible again with another system late week into
the weekend.

Hazardous boating conditions are possible across the Atlantic waters
with elevated rip current risks at Atlantic beaches around midweek.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail, and waterspouts
to the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Apr 2, 3:29 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Miami FL
329 PM EDT Tue Apr 2 2019

FLZ067-068-168-022015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
329 PM EDT Tue Apr 2 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PALM BEACH COUNTY UNTIL
415 PM EDT...

* At 329 PM EDT, Doppler radar was tracking strong thunderstorms
  along a line extending from near Jupiter to 8 miles northwest of
  Canal Point. Movement was southeast at 25 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with these storms.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Pahokee, Tequesta, Juno Beach, Canal Point, North Palm
  Beach, Lake Park, Port Of Palm Beach, North County Airport, Juno
  Ridge, The Acreage, Fremd Village-Padgett Island, Loxahatchee
  Groves, Mangonia Park, Lakeside Green and Philo Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2673 8003 2675 8071 2683 8078 2691 8070
      2698 8069 2698 8062 2696 8061 2696 8014
      2697 8014 2697 8003
TIME...MOT...LOC 1929Z 295DEG 20KT 2690 8010 2692 8075

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:25 AM EDTDense Fog AdvisoryMFLGlades, Hendry, Palm Beach4 hr
Apr 2, 8:10 AM EDTDense Fog AdvisoryMFLGlades, Hendry, Palm Beach50 min
Apr 2, 3:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Apr 2, 3:49 PM EDTSpecial Marine WarningMFL41 min
Apr 2, 4:16 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Apr 2, 4:27 PM EDTSpecial Marine WarningMFL93 min
Apr 2, 5:23 PM EDTSpecial Marine WarningMFL52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.